Alert archive / Nevada / Wind Advisories in 2024

Wind Advisory 2, NWS Reno, NV

January 5, 20245 counties in Nevada

NWS Reno, NV issued this wind advisory at Jan 5, 2024, 1:19 PM PST for 5 counties in Nevada. It took effect at Jan 6, 2024, 8:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2024, 1:19 PM PST (21:19 UTC)
In effect from
Jan 6, 2024, 8:00 AM PST
Expired
Jan 6, 2024, 7:00 PM PST
In force
11 hr
Issued by
NWS Reno, NV

Counties Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 51 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2024-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2024-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WWUS75 KREV 052119
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
119 PM PST Fri Jan 5 2024

NVZ003-062130-
/O.NEW.KREV.WI.Y.0002.240106T1600Z-240106T2300Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Virginia City, Gardnerville, Verdi, and
Sparks
119 PM PST Fri Jan 5 2024

...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM PST SATURDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...From 8 AM to 3 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs or fences could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

NVZ001-062130-
/O.NEW.KREV.WI.Y.0002.240106T1800Z-240107T0300Z/
Mineral and Southern Lyon Counties-
Including the cities of Mina, Yerington, Hawthorne, Schurz, and
Smith Valley
119 PM PST Fri Jan 5 2024

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SATURDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. Winds 
  highest along and west of US-95.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...From 10 AM to 7 PM PST Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

NVZ004-062130-
/O.NEW.KREV.LW.Y.0001.240106T1600Z-240107T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Lovelock, Silver Springs, Fernley, Imlay,
Nixon, and Fallon
119 PM PST Fri Jan 5 2024

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM PST SATURDAY FOR 
PYRAMID LAKE...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph and waves 2 
  to 4 feet for Pyramid Lake.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 8 AM to 7 PM PST Saturday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

TF
4 follow-up statements
019 
WWUS75 KREV 061810
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1010 AM PST Sat Jan 6 2024

NVZ001-062300-
/O.CON.KREV.WI.Y.0002.000000T0000Z-240107T0300Z/
Mineral and Southern Lyon Counties-
Including the cities of Smith Valley, Hawthorne, Mina, Yerington,
and Schurz
1010 AM PST Sat Jan 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. Winds 
  highest along and west of US-95.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

NVZ003-062300-
/O.CON.KREV.WI.Y.0002.000000T0000Z-240106T2300Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Verdi, Virginia City, Sparks, and
Gardnerville
1010 AM PST Sat Jan 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. Wind 
  prone canyons and foothill areas along US 395/I-580 could see 
  gusts up to 75 mph.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs or fences could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

&&

$$

NVZ004-062300-
/O.CON.KREV.LW.Y.0001.000000T0000Z-240107T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Silver Springs, Nixon, Lovelock,
Fallon, and Imlay
1010 AM PST Sat Jan 6 2024

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING 
FOR PYRAMID LAKE...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph and waves 2 
  to 4 feet for Pyramid Lake.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

TF
427 
WWUS75 KREV 061932
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1132 AM PST Sat Jan 6 2024

NVZ001-062300-
/O.CON.KREV.WI.Y.0002.000000T0000Z-240107T0300Z/
Mineral and Southern Lyon Counties-
Including the cities of Smith Valley, Hawthorne, Mina, Yerington,
and Schurz
1132 AM PST Sat Jan 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. Winds 
  highest along and west of US-95.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture, holiday 
decorations, and trash cans before winds increase which could blow 
these items away. The best thing to do is prepare ahead of time by 
making sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

NVZ003-062300-
/O.CON.KREV.WI.Y.0002.000000T0000Z-240106T2300Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Verdi, Virginia City, Sparks, and
Gardnerville
1132 AM PST Sat Jan 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. Wind 
  prone canyons and foothill areas along US 395/I-580 could see 
  gusts up to 75 mph.

* WHERE...Greater Reno-Carson City-Minden Area.

* WHEN...Until 3 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture, holiday 
decorations, and trash cans before winds increase which could blow 
these items away. The best thing to do is prepare ahead of time by 
making sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

NVZ004-062300-
/O.CON.KREV.LW.Y.0001.000000T0000Z-240107T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Silver Springs, Nixon, Lovelock,
Fallon, and Imlay
1132 AM PST Sat Jan 6 2024

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING 
FOR PYRAMID LAKE...

* WHAT...West winds 25-30 mph with gusts up to 55 mph and waves 2 to 
  4 feet for Pyramid Lake.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

TF
786 
WWUS75 KREV 062258
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
258 PM PST Sat Jan 6 2024

NVZ003-070000-
/O.EXP.KREV.WI.Y.0002.000000T0000Z-240106T2300Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Verdi, Virginia City, Sparks, and
Gardnerville
258 PM PST Sat Jan 6 2024

...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

The strongest winds have passed and the Wind Advisory will be 
allowed to expire. Gusty conditions are still possible through the 
evening with gusts of 35-45 mph possible.

$$

NVZ001-070300-
/O.CON.KREV.WI.Y.0002.000000T0000Z-240107T0300Z/
Mineral and Southern Lyon Counties-
Including the cities of Smith Valley, Hawthorne, Mina, Yerington,
and Schurz
258 PM PST Sat Jan 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. Wind 
  prone areas along US-95 near Walker Lake could gust up to 65 mph.

* WHERE...Mineral and Southern Lyon Counties.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor items such as patio furniture, holiday 
decorations, and trash cans before winds increase which could blow 
these items away. The best thing to do is prepare ahead of time by 
making sure you have extra food and water on hand, flashlights with 
spare batteries and/or candles in the event of a power outage.

&&

$$

NVZ004-070300-
/O.CON.KREV.LW.Y.0001.000000T0000Z-240107T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Silver Springs, Nixon, Lovelock,
Fallon, and Imlay
258 PM PST Sat Jan 6 2024

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING 
FOR PYRAMID LAKE...

* WHAT...Southwest winds around 25 mph with gusts up to 50 mph and 
  waves 2 to 4 feet for Pyramid Lake.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a 
sudden increase in winds and wave heights. Consider postponing 
boating activities on the lake until a day with less wind.

&&

$$

TF
116 
WWUS75 KREV 070305
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
705 PM PST Sat Jan 6 2024

NVZ001-070415-
/O.EXP.KREV.WI.Y.0002.000000T0000Z-240107T0300Z/
Mineral and Southern Lyon Counties-
Including the cities of Hawthorne, Yerington, Mina, Schurz, and
Smith Valley
705 PM PST Sat Jan 6 2024

...WIND ADVISORY HAS EXPIRED...

The gusty winds have subsided, therefore the Wind Advisory has been 
allowed to expire.

$$

NVZ004-070415-
/O.EXP.KREV.LW.Y.0001.000000T0000Z-240107T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fallon, Fernley, Nixon, Imlay, Lovelock,
and Silver Springs
705 PM PST Sat Jan 6 2024

...LAKE WIND ADVISORY HAS EXPIRED...

The gusty winds over Lake Pyramid have subsided, therefore the Lake 
Wind Advisory has been allowed to expire.

$$

JC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jan 5, 2:21 AM PST, 10 hours 58 minutes earlier.

Area forecast discussion, Jan 5, 2:21 AM PST, 10 hours 58 minutes before
Area Forecast Discussion
National Weather Service Reno NV
221 AM PST Fri Jan 5 2024

.SYNOPSIS...

A band of light snow showers will brush across northwest and west
central NV this morning, with slick patches possible for this
morning's commute. Our main winter storm arrives Saturday into
Sunday with strong winds, periods of heavy Sierra snow, lighter
snow into western Nevada, and the coldest air so far this season.
Additional cold storms are possible for mid-late next week.

&&

.DISCUSSION...

Winter may have taken longer than usual to materialize, but the
weather pattern from today into mid-January will certainly bring a
reminder that winter is back and staying for a while. Several
storm systems are projected to move across eastern CA-western NV,
with the coldest air mass of the season dropping snow levels to
all valley floors. The storm for this weekend will also be the
biggest snow producer so far this season, with more widespread
travel impacts including lower elevations. Additional storms by
mid-late next week also have the potential to bring significant
winter travel impacts.

* LIGHT SNOW THIS MORNING: A weaker shortwave passage with limited
  moisture will bring bands of lighter snow showers to parts of
  northeast CA and western NV through early-mid morning. Current
  radar loop shows the main band currently pushing across northern
  Lassen County, Surprise Valley and far northwest NV. Areas north
  of a Pyramid Lake to Fallon line have the best potential for
  snow accumulations up to 1" through daybreak, while areas to the
  south and west including the Reno-Carson City vicinity may see a
  light dusting of snow from brief snow showers. Even with these
  small snow amounts, patchy slick roads could still affect this
  morning's commute.

This weekend's storm remains on track to bring a wide array of
wind and winter impacts. It's a relatively fast moving system with
a relatively short duration of 8-12 hours for the peak snowfall
rates in the Sierra, and 3-6 hours for lower elevations mainly
Saturday afternoon-evening. However, winds ahead of this main snow
area and lighter snow showers with chilly conditions behind it
after will make difficult for the bulk of the weekend.

* WINDS: Ridge winds will begin to ramp up by early Saturday
  morning, with gusts near 100 mph peaking during the day Saturday
  over the ridges. These winds will begin to surface into lower
  valleys by late morning, and ensemble guidance has been trending
  upward with forecast peak speeds. Wind prone locations may
  easily see gusts reaching 40 to 60 mph, which includes portions
  of US-395/I-580 and US-95 as well. The westerly direction will
  be a crosswind along these routes, with travel impacts for high
  profile vehicles. Elsewhere, anticipate gusts of 30-40 mph from
  early afternoon through the evening. Winds will turn northerly
  overnight into Sunday, remaining breezy.

* SNOW: Leading edge arrives Saturday morning in northeast CA/far
  northwest NV and the Sierra crest, with the most widespread snow
  spreading south and east, peaking during the afternoon and
  evening hours. By late Saturday evening, most of the snow will
  be south of US-50 and exit Mineral/Mono counties by daybreak
  Sunday. In the warning and advisory areas (see our latest Winter
  Weather Message for projected snow amounts), the combination of
  heavy snowfall rates (1-2"/hour with localized heavier bands up
  to 3"/hour), a drier snow character and gusty winds will produce
  whiteout conditions at times with snow covered or icy roads, so
  travel is strongly discouraged. For western NV, this storm will
  bring plenty of cold air to drop snow levels down to the valley
  floors. The "most likely" scenario brings snowfall of up to 2",
  with a "boom" potential pushing 6" in a few locations,
  especially for foothill areas around the main urban areas. For
  several communities including Reno-Carson City, this will be the
  first snow of the season, so have your vehicle ready for winter
  driving conditions, and drive with extra caution-- slow down,
  avoid sudden turns and stops, and leave plenty of extra distance
  between vehicles if planning to be on the roads Saturday-Saturday
  night. Snow showers will linger into Sunday and given the cold
  north flow, relatively warmer lakes, and steep lapse rates,
  there is a reasonable chance for bands of lake effect snow
  extending southward from Pyramid, Tahoe, Mono, and Walker Lakes.

* COLD: While not unusual for early January, the relatively mild
  winter so far will make the incoming colder air mass be felt
  more sharply. Expect the coldest temperatures so far this
  season Sunday into Monday with highs barely getting above
  freezing Sunday in even the warmer valleys and north winds
  adding to the chill. Overnight lows will plunge into the teens
  and single digits for "warmer" areas and below zero in colder
  Sierra valleys.

* NEXT WEEK--MORE WINTER LURKING: While early next week may see a
  short break in the active weather pattern, a weaker system is
  projected to bring a brief warmup on Tuesday with some light
  valley rain showers and mountain snow. However, fast on the
  heels of this modest system is a pair of potentially stronger
  and colder storms from the Wednesday-Friday time frame. While
  details on snow amounts and peak wind speeds are still a work in
  progress, early projections bring at least a medium level of
  confidence for each of these storms to produce conditions
  similar or more intense than this weekend's storm. MJD

&&

.AVIATION...

* N-NW winds today will increase and become west tonight into
  Saturday with significant mountain wave turbulence along/east of
  the Sierra as FL100 winds reach sustained speeds of 40-60 kts.
  Periods of LLWS are also likely Saturday morning-afternoon as
  the stronger winds mix into lower elevations. Winds are expected
  to increase in lower elevations between 17-19z Saturday, with
  gusts at terminal sites having a 60% chance of exceeding 40 kts
  through the afternoon-evening hours.

* Light snow will push through northwest-west central NV,
  producing MVFR-IFR conditions at times from 10-16Z with up to 1"
  accumulation possible at KLOL-KNFL. At the main terminals, only
  a few brief snow showers with a 10-20% chance for MVFR
  conditions are expected thru 14Z this morning. The main snow
  event arrives Saturday and Saturday night with heavy Sierra
  snowfall and lighter snow accumulation into western NV,
  including IFR/LIFR conditions. Snow showers with potential for
  heavier lake effect snow bands continue into Sunday. MJD

&&

.AVALANCHE...

For this weekend's storm in the higher Sierra elevations (7000+
feet around Tahoe/Alpine counties, 8000+ feet in Mono County) and
the White Mountains...

* TIMING/PEAK SNOWFALL RATES: The main snow period in the Sierra
  is most likely from early-mid afternoon through late evening
  Saturday, with snowfall rates of 1-3"/hour. For the White
  Mountains, up to 1"/hour at times Saturday evening-late night.

* SNOW-LIQUID RATIOS/SNOW AMOUNTS: Begin at 12-15:1 and then
  increase to 18:1 as colder air arrives Saturday evening,
  resulting in drier and more powdery snow compared to recent
  events. High probability (>70%) for at least 12" snow (SWE >1")
  in the mountains around Tahoe, decreasing to 40-60% southward
  along the crest to Mono County. Higher end scenarios (10-20%
  chance) bring up to 2 feet near the crest. For the White
  Mountains, the most likely snow amounts are 2-5", with a 10-20%
  chance for at least 6".

* WINDS: West winds in the higher elevations increase before
  daybreak Saturday with peak sustained speeds 45-65 mph and gusts
  near 100 mph during the day Saturday. Winds turn north and
  decrease Saturday night, but remain breezy through Sunday. MJD

&&

.REV Watches/Warnings/Advisories...
NV...Winter Storm Warning from 7 AM Saturday to 10 AM PST Sunday
     NVZ002.

CA...Winter Weather Advisory from 7 AM Saturday to 4 AM PST Sunday
     CAZ071.

     Winter Storm Warning from 7 AM Saturday to 10 AM PST Sunday
     CAZ072.

     Winter Storm Warning from 10 AM Saturday to 10 AM PST Sunday
     CAZ073.

&&

In the hours before

Local storm report, Jan 5, 10:04 AM PST, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Reno NV
1004 AM PST Fri Jan 5 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             Naval Air Station Fallo 39.42N 118.71W
01/05/2024  M1.0 inch        Churchill          NV   Other Federal

            Weather Observer at Naval Air Station Fallon
            reported an inch of snow overnight.

0500 AM     Snow             Reno                    39.50N 119.77W
01/05/2024  M Trace          Washoe             NV   Other Federal

            Weather Observer at Reno-Tahoe International
            Airport reported a trace of snowfall overnight.

0500 AM     Snow             2 SW Sun Valley         39.57N 119.80W
01/05/2024  M Trace          Washoe             NV   Official NWS Obs

            NWS WFO Reno reported a trace of snowfall
            overnight.

0600 AM     Snow             1 SE Spanish Springs    39.61N 119.70W
01/05/2024  M Trace          Washoe             NV   NWS Employee

            NWS Employee 1 mi SE of Spanish Springs
            reported a trace of snowfall overnight.

&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 1:19 PM PSTLake Wind AdvisoryREVChurchill, Lyon, Pershing, Washoe30 hr

Nearby

Wind Advisories in Nevada, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.